MAUDE Adverse Event Report: COOK INC CHECK-FLO EXTRA LARGE INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC CHECK-FLO EXTRA LARGE INTRODUCER; DYB INTRODUCER, CATHETER
Catalog Number XVCFW-20.0-35-25
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The area representative reported an unspecified procedure on a male patient.During the procedure, the check-flo extra large introducer was used.The 20f sheath was advanced into the left common iliac which was not tortuous or calcified.The sheath was to be left in the iliac and as the physician then tried to remove the dilator, the cap of the dilator came off in the physician¿s hand.They dilator was pulled out using a hemostat.As reported, no portion of the device remained inside the patient¿s body.No additional procedures were required due to this occurrence and there were no adverse effects on the patient.
 
Additional Manufacturer Narrative
Additional information:pma/510(k): preamendment.Investigation ¿ evaluation visual inspection and dimensional verification of the returned device was performed.A review of complaint history, the device history record, documentation, drawings, instructions for use, manufacturing instructions, quality control data, and specifications was also conducted.The sheath and dilator were returned separated on the check-flo extra large introducer.The proximal fitting was separated from the dilator.The sheath appeared undamaged.The dilator appeared undamaged except for small scratches near the flare.Glue is visible and the fitting could not be separated with reasonable force.The flare appeared concentric.Dimensional verification revealed that the outer diameter of the dilator shaft was measured to be within specification.The outer diameter of the flare was measured out of specification; it did not meet the minimum specification.Glue was visually observed in the cap and adapter as required and the adaptor could not be separated with reasonable force.The distal hole of the cap (proximal fitting) was measured within tolerance.The shaft was detached from the proximal fitting which does not meet device requirements.The flare was inspected and confirmed to have scratches which would indicate that it was out of specification; however, it is likely that these scratches were a result of the physician using the hemostat grip to remove the dilator.A review of the device history record found there were no non-conformances related to the reported failure mode.A review of complaint history revealed this complaint to be the only reported complaint associated to complaint lot number 5606900.The instructions for use (ifu) states, "the maximum diameter of the instrument or the catheter to be introduced should be determined to ensure its passage through the introducer.All instruments or catheters used with this product should move freely through the valve and sheath.Damage to the valve/introducer may result when the fit is tight." based on testing on the returned device, it was confirmed that the outer diameter of the flare was out of specification.The root cause for this complaint is manufacturing-related.Measures were initiated to address this failure mode.Per the quality engineering risk assessment, no further action is warranted.The appropriate personnel have been notified of this event.Monitoring will continue to be performed for similar complaints.

Brand Name
CHECK-FLO EXTRA LARGE INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6996397
Report Number1820334-2017-03497
Device Sequence Number1548463
Product Code DYB
UDI-Device Identifier00827002289994
UDI-Public(01)00827002289994(17)180127(10)5606900
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberXVCFW-20.0-35-25
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/17/2017
Supplement Date Received by Manufacturer01/23/2018
Initial Report FDA Received Date11/02/2017
Supplement Report FDA Received Date02/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;